Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this high wind warning at Apr 24, 2010, 2:03 AM CDT for 4 counties in Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 2:03 AM CDT (07:03 UTC)
- Expired
- Apr 24, 2010, 4:00 AM CDT
- In force
- 117 min
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 387 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.6
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this high wind warning went out at Apr 23, 11:06 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 23, 11:06 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1106 PM CDT FRI APR 23 2010
.DISCUSSION...
UPDATED AVIATION DISCUSSION.
&&
.AVIATION...
COMPLICATED TAF PACKAGE TONIGHT AS UPPER LEVEL TROUGH AND
ASSOCIATED SURFACE FRONT MOVE ACROSS THE AREA. AHEAD OF THIS
SYSTEM ONSHORE FLOW IS BRINGING LOW CLOUDS INLAND WITH GENERALLY
MVFR CEILINGS AND VSBYS...BUT SOME IFR CONDITIONS AT THE COAST
(GLS). LIFT AHEAD OF UPPER TROUGH NOW STARTING TO ACT ON USTABLE
AIR MASS CAUSING CONVECTION AND TSTRMS TO INCREASE TO THE WEST.
THIS AREA OF SHOWERS AND STORMS TO MOVE ACROSS THE REGION
OVERNIGHT. WILL GO AHEAD AND TIME THESE SHOWERS AND STORM WITH A
TEMPO GROUP FOR ALL BUT SOUTHERN TAF SITES...GLS AND LBX...WHERE
ENOUGH OF A CAP SHOULD REMAIN TO LIMIT DEVELOPMENT. AT THIS POINT
THINK THE STORMS WILL IMPACT TAF SITES AS FAR S AS THE HOUSTON
AIRPORTS BASED ON LIFT POTENTIALLY BREAKING THE WEAK CAP AT THOSE
STATIONS. CONDITIONS ON SATURDAY SHOULD IMPROVE GREATLY AS SYSTEM
SHIFTS EAST TAKING STORMS AND CLOUD COVER WITH IT. 46
&&
.PREV DISCUSSION... /ISSUED 952 PM CDT FRI APR 23 2010/
DISCUSSION...
TORNADO WATCH 86 IN EFFECT UNTIL 6 AM CDT FOR THE NORTHERN
HALF OF CWFA. STRONG TO SEVERE STORMS THAT MOVED ACROSS
PORTIONS OF NORTHERN COUNTIES HAS MOVED OUT OF THE REGION.
ADDITIONAL CONVECTION DEVELOPING NEAR FRONTAL BOUNDARY OVER THE
HILL COUNTRY. STRONG TO POSSIBLE SEVERE THUNDERSTORMS EXPECTED
TO CONTINUE DEVELOPING WEST OF CWFA AND THEN MOVE ACROSS OUR
REGION LATE TONIGHT. AS MENTIONED IN PREVIOUS DISCUSSIONS
AIR MASS OVER CWFA QUITE MOIST AND UNSTABLE AND WITHOUT CAPPING
OVER NORTHERN HALF. WE UPDATED 1ST PERIOD TO REFLECT TORNADO
WATCH IN EFFECT. OTHERWISE REST OF ZFPHGX ON TRACK. 37
PREV DISCUSSION... /ISSUED 317 PM CDT FRI APR 23 2010/
DISCUSSION...
THE UPPER LOW CHURNING OVER EASTERN CO TO MOVE EAST TONIGHT...
DRAGGING A MAIN BOUNDARY (COOL FRONT) ACROSS CENTRAL AND EASTERN
TEXAS THROUGH TOMORROW MORNING. AHEAD OF THIS BOUNDARY...A DRY
LINE/PRE-FRONTAL TROF WILL MAKE IT EAST OF THE I-35 CORRIDOR BEFORE
THIS COOL FRONT CATCHES UP WITH IT DURING THE EARLY-MID EVENING
HOURS. CORE OF THE JET TO COME AROUND THE UPPER TROF AXIS BETWEEN
MIDNIGHT AND SUNRISE HOURS...WITH A NW GULF LL JET FORMING PARALLEL
TO THE COASTLINE. ENERGY ROUNDING THE BASE OF THE LOWER ROCKY MTN
TROF AXIS IS FORECAST TO TRAVEL NORTHEASTWARD OVER CENTRAL TEXAS
AND INTO THE EAST OK/NE TX/NOLA/SO AR REGION THROUGH THE NOCTURNAL
HOURS. AT THE SURFACE...A DENSE CU FIELD HAS FORMED WITHIN A VERY
MOIST ENVIRON (1.4 - 1.6" PWAT) AND A CURRENT ZONE OF CONVERGENCE
JUST TO THE NORTH OF THE CWA MAY BE ALL THAT IS NEEDED FOR LATE PM
LL FOCUS. SO...WITH ALL OF THESE ELEMENTS COMING INTO PHASE
THROUGH MIDNIGHT...THE STAGE IS SET FOR PERIODS OF NORTHERN AND
CENTRAL COUNTY RAIN...SCATTERED STORMS...WITH SOME OF THESE CELLS
(IN A POSSIBLE BROKEN LINE) REACHING SEVERE LIMITS DURING 24/06-12Z.
OF COURSE...THAT MID-LEVEL WARM NOSE WILL HAVE TO ERODE AND ALL
OF THE ABOVE WILL HAVE A HIGHER PROB OF ACTUALLY BEING REALIZED.
CONFIDENCE IS MODERATE...AT BEST...THAT THE CAP WILL BE OVERCOME SO
NOT TOTALLY BITING ON SEVERE AS OF YET.
CONFIDENCE IS HIGHER IN THE FACT THAT OUR FAR NORTHERN COUNTIES
WILL REMAIN UNDER THE GUN FROM A BROKEN QUASI-LINEAR LINE FORMING
JUST EAST OF THE HILL COUNTY...OR RIGHT AHEAD OF THE AFOREMENTIONED
S/W RACING UNDER TROF AXIS NEAR EL PASO. FEEL...IF THE CAP IS BROKEN...
THIS WOULD BE THE FEATURE TO DO IT. SLIGHT RISK FOR SEVERE IS STILL
THE MESSAGE FROM NORTH OF A BRENHAM TO CONROE TO LIVINGSTON LINE.
THE CAP REMAINS TOO STOUT SOUTH OF THIS LINE...SCT SHOWERS AND
ISOLATED (ELEVATED) THUNDER OVER THE SOUTHERN 1/3RD FA AND OVER
MARINE AREAS DURING THIS 06Z TO 12Z WINDOW OF OPPORTUNITY.
ONCE THIS BOUNDARY CLEARS THE COAST TOMORROW AFTERNOON...READY
YOURSELF FOR BEAUTIFUL WEATHER AS SKIES CLEAR OUT AND TEMPERATURES
REGULATE TO NEAR-CLIMO STANDARDS WITHIN A RELATIVELY DRIER AIR
MASS. THE EXTENDED REMAINS DRY...WITH INCREASING HUMIDITY AND
TEMPERATURES THROUGH THE END OF APRIL. IT WILL FEEL MUCH MORE
SUMMER-LIKE NEXT WEEK AS MID-UPPER WESTERLIES ALLOW DAILY TEMPS
TO PEAK OUT IN THE LOWER TO MIDDLE 80S...WHILE ONSHORE FLOW PUMPS
ONCE COMFORTABLE WEEKEND UPPER 40 DEW POINT AIR BACK UP INTO LATE
WEEK MID TO UPPER 60S. 31
AVIATION...
LIGHT RAIN HAS ENDED AND VIS SATELLITE SHOWING MORE BREAKS
DEVELOPING. FORECAST SOUNDINGS SHOW A STRONG CAPPING INVERSION IN
PLACE FOR THIS AFTERNOON AND EVENING SO FEEL MVFR/VFR CONDITIONS
WILL PREVAIL THROUGH AROUND 03Z. THE CAPPING INVERSION IS EXPECTED
TO ERODE AS AN UPPER TROUGH AND ASSOCIATED VORT LOBE SWING THROUGH
THE AREA. FAVORABLE UPPER LEVEL WINDS WILL ALSO ENHANCE UPWARD
MOTION. THAT SAID...THE ENERGY PROVIDED BY THE UPPER TROUGH LOOKS
LIKE IT WILL PASS TOO FAR NORTH TO HAVE MUCH OF AN IMPACT ON
IAH/HOU TERMINALS. CLL/UTS HAVE THE BEST CHANCE TO SEE STRONG WINDS
AND HAIL WITH TSRA OVERNIGHT. CONDITIONS SHOULD RAPIDLY IMPROVE ON
SATURDAY MORNING WITH VFR CONDITIONS EXPECTED BETWEEN 15-17Z. 43
MARINE...
A WEAKER PRESSURE GRADIENT HAS ALLOWED WINDS TO DECREASE THIS
AFTERNOON. WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN OVERNIGHT
AHEAD OF A PACIFIC COLD FRONT. THE BOUNDARY WILL PUSH OFF THE COAST
EARLY SATURDAY WITH WITH OFFSHORE WINDS DEVELOPING AND WILL CONTINUE
THROUGH SUNDAY. ONSHORE WINDS RETURN MONDAY BEFORE ANOTHER WEAK
FRONT CROSSES THE COAST EARLY TUESDAY. WEAK WINDS WILL PREVAIL MID
WEEK WITH A STRENGTHENING ONSHORE FLOW FOR THE END OF THE WEEK. SCEC
CONDITIONS LOOK LIKELY NEXT THURSDAY AND FRIDAY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 61 80 57 84 / 50 80 10 10 0
HOUSTON (IAH) 83 69 82 58 83 / 40 60 30 10 0
GALVESTON (GLS) 75 71 77 65 79 / 40 40 30 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 5 AM CDT SATURDAY
THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...37
AVIATION/MARINE...46Hazardous weather outlook, Apr 23, 3:54 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CDT FRI APR 23 2010 TXZ163-164-176>179-195-196-198-199-242100- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER- 354 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS TO THE NORTH OF A COLUMBUS TO GROVETON LINE HAVE A SLIGHT RISK OF STRONG THUNDERSTORMS EVOLVING TO SEVERE AHEAD OF SHORTWAVE DISTURBANCE PASSING UP AND THROUGH CENTRAL TEXAS. THE PRIMARY STORM THREATS WILL LARGE HAIL AND DAMAGING WINDS. DURING THE OVERNIGHT HOURS THIS UPPER LEVEL DISTURBANCE WILL INTERACT WITH A LARGE SCALE COOL FRONT...AND THIS BOUNDARY WILL SWEEP ACROSS SOUTHEAST TEXAS BY MID SATURDAY MORNING. AHEAD OF THIS COOL FRONT THE ATMOSPHERE WILL BECOME SOMEWHAT UNSTABLE IN THE LOWER LEVELS BUT REMAIN CAPPED IN THE MID LEVELS. CLOSER TO THE FRONT THIS CAP WILL ERODE AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. STORMS SUPPORTING LARGE HAIL AND DAMAGING WINDS ARE A PROBABILITY NORTH OF INTERSTATE 10. TO THE SOUTH OF INTERSTATE 10 THE CAP SHOULD LIMIT THUNDERSTORM STRENGTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT. TXZ197-200-210>214-226-227-235>238-242100- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-WALLER-WASHINGTON-WHARTON- 354 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT MID LEVEL WARMING WILL MAINTAIN A CAP ON ANY SIGNIFICANT STORM FORMATION....OR WILL INHIBIT THE DEVELOPMENT OF THUNDERSTORMS FOR MOST OF THE REGION. THERE IS A SLIGHT RISK FOR ISOLATED STORMS TO BECOME STRONG RIGHT AHEAD OF A PASSING OVERNIGHT BOUNDARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CLOSELY MONITOR THE SITUATION THROUGH EARLY SATURDAY.
In the hours before
Local storm report, Apr 23, 10:42 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1042 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 WNW LATEXO 31.42N 95.55W
04/23/2010 E0.88 INCH HOUSTON TX FIRE DEPT/RESCUE
0750 PM FUNNEL CLOUD LATEXO 31.39N 95.47W
04/23/2010 HOUSTON TX TRAINED SPOTTER
MULTIPLE REPORTS OF FUNNEL CLOUD AND ROTATING WALL CLOUD
SPOTTED NEAR LATEXO
0830 PM HAIL 5 SW WECHES 31.50N 95.30W
04/23/2010 E0.88 INCH HOUSTON TX STORM CHASER
&&
DRLocal storm report, Apr 24, 1:25 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
125 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM NON-TSTM WND GST GALVESTON 29.23N 94.89W
04/24/2010 M45.00 MPH GMZ355 TX MESONET
GALVESTON PLEASURE PIER 34 KNOTS GUST 39.
&&
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:12 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 63 min |
| Apr 23, 7:31 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison | 44 min |
| Apr 23, 7:47 PM CDT | Tornado Warning | HGX | Houston | 28 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 46 min |
| Apr 23, 8:18 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 30 min |
| Apr 24, 1:18 AM CDT | Special Marine Warning | HGX | 57 min | |
| Apr 24, 1:47 AM CDT | Special Marine Warning | HGX | 88 min | |
| Apr 24, 3:23 AM CDT | Special Marine Warning | HGX | 82 min | |
| Apr 24, 3:59 AM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Apr 24, 4:25 AM CDT | Small Craft Advisory | HGX | 6 hr | |
| Apr 24, 5:36 AM CDT | Special Marine Warning | HGX | 114 min | |
| Apr 24, 11:32 AM CDT | Small Craft Advisory | HGX | 88 min |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.